Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 101, NWS Jackson, MS

April 21, 2019Jones County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 21, 2019, 8:25 AM CDT for Jones County, Mississippi. It took effect at Apr 21, 2019, 8:29 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2019, 8:25 AM CDT (13:25 UTC)
In effect from
Apr 21, 2019, 8:29 PM CDT
Expired
Apr 23, 2019, 10:21 AM CDT
In force
38 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallahala Creek at Laurel (LURM6). The gauge peaked at 14.02 ft at Apr 22, 2019, 6:00 AM CDT.

actionminormoderate101504/2104/2204/2304/24
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16.5 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

604 
WGUS44 KJAN 211325
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
825 AM CDT Sun Apr 21 2019


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Tallahala Creek At Laurel affecting Jones County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Please note that forecast crests are based upon rainfall that has 
occurred along with forecast rainfall for the next 24 hours. River 
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the 
rivers higher.


Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC067-221925-
/O.NEW.KJAN.FL.W.0101.190422T0936Z-190424T1424Z/
/LURM6.1.ER.190422T0936Z.190423T0600Z.190424T0224Z.NO/
825 AM CDT Sun Apr 21 2019

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tallahala Creek At Laurel
* from late tonight to Wednesday morning.
* At  7:45 AM Sunday the stage was 11.2 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage early tomorrow and
  will continue to rise to near 14.0 feet early Tuesday morning.  
* Flood history...This crest compares to a previous crest of 14.0 feet
  on Apr 16 2016. 
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Tallahala Creek
Laurel         13  11.2 Sun 08 AM  13.2  13.8  12.3  14.0 01 AM 04/23


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
4 follow-up statements
254 
WGUS84 KJAN 220130
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
830 PM CDT Sun Apr 21 2019

...The Flood Warning continues for the following river in Mississippi...

  Tallahala Creek At Laurel affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Please note that forecast crests are based upon rainfall that has 
occurred along with forecast rainfall for the next 24 hours. River 
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the 
rivers higher.


Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC067-230730-
/O.EXT.KJAN.FL.W.0101.190422T0129Z-190423T2100Z/
/LURM6.1.ER.190422T0113Z.190422T1200Z.190423T0900Z.NO/
830 PM CDT Sun Apr 21 2019


The Flood Warning continues for
  The Tallahala Creek At Laurel
* from this evening to Tuesday afternoon.
* At 7:45 PM Sunday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage this evening and 
  will continue to rise to near 14.0 feet tomorrow morning.  
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Tallahala Creek
Laurel         13  12.9 Sun 08 PM  14.0  12.8  10.4  14.0 07 AM 04/22


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
760 
WGUS84 KJAN 221458
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
958 AM CDT Mon Apr 22 2019


...The Flood Warning continues for the following rivers in 
Mississippi...

  Tallahala Creek At Laurel affecting Jones County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Please note that forecast crests are based upon rainfall that has 
occurred along with forecast rainfall for the next 24 hours. Rainfall
amounts greater than forecast may take the rivers higher.


Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC067-232058-
/O.EXT.KJAN.FL.W.0101.000000T0000Z-190424T0600Z/
/LURM6.1.ER.190422T0103Z.190422T1145Z.190423T1800Z.NO/
958 AM CDT Mon Apr 22 2019

...Flood Warning extended until late Tuesday night...

The Flood Warning continues for
  The Tallahala Creek At Laurel
* until late Tuesday night.
* At 9:45 AM Monday the stage was 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tallahala Creek
Laurel         13  14.0 Mon 10 AM  13.3  12.1  10.1    CRESTING      


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
059 
WGUS84 KJAN 230109
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
809 PM CDT Mon Apr 22 2019

...The Flood Warning continues for the following river in Mississippi...

  Tallahala Creek At Laurel affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Please note that forecast crests are based upon rainfall that has 
occurred along with forecast rainfall for the next 24 hours. River 
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the 
rivers higher.


Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC067-231800-
/O.EXT.KJAN.FL.W.0101.000000T0000Z-190423T1800Z/
/LURM6.1.ER.190422T0103Z.190422T1145Z.190423T0600Z.NO/
809 PM CDT Mon Apr 22 2019


The Flood Warning continues for
  The Tallahala Creek At Laurel
* until Tuesday afternoon.
* At 7:45 PM Monday the stage was 13.4 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue falling and will fall below 
  flood stage just after midnight tonight.
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tallahala Creek
Laurel         13  13.4 Mon 08 PM  12.7  11.4   9.8     Falling          


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
634 
WGUS84 KJAN 231521
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1021 AM CDT Tue Apr 23 2019


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Tallahala Creek At Laurel affecting Jones County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Please note that forecast crests are based upon rainfall that has 
occurred along with forecast rainfall for the next 24 hours. Rainfall
amounts greater than forecast may take the rivers higher.


Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC067-231551-
/O.CAN.KJAN.FL.W.0101.000000T0000Z-190423T1800Z/
/LURM6.1.ER.190422T0103Z.190422T1145Z.190423T0645Z.NO/
1021 AM CDT Tue Apr 23 2019

The Flood Warning is cancelled for
  The Tallahala Creek At Laurel.
* At 9:45 AM Tuesday the stage was 12.4 feet.
* The river fell below flood stage at  1:45 AM Tuesday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 11.2 feet tomorrow 
  morning.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Tallahala Creek
Laurel         13  12.4 Tue 10 AM  11.2   9.2   7.4     FALLING       


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:40 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 21, 6:40 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
640 AM CDT Sun Apr 21 2019

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
VFR conditions and mostly light wind will prevail through the
forecast period. /EC/

&&

.DISCUSSION...

Today through tonight...very nice weather for outdoor
activities is expected today. Surface high pressure will shift east
of the ArkLaMiss region while mid/upper level heights begin to rise,
and the result will be warmer temperatures under the late April sun
and as surface winds become more southerly. Clear skies tonight will
allow temperatures to bottom out in the upper 40s over eastern MS.
/EC/

Monday into next weekend...

Admirable weather conditions will exist to begin the work week
with temperatures returning to near to slightly above their
seasonal averages with no rain chances. Highs will range from the
upper 70s to lower 80s on Monday through Wednesday with lows
falling into the 50s and 60s. Moisture values will begin to
increase as we get closer to mid week as the upper ridge over the
SE dampens and the surface high moves east of the ArkLaMiss,
resulting in return flow from the Gulf. However, noteworthy rain
and storm chances will hold off until late Wednesday into Thursday
as the next storm system approaches the region from the west.

Latest 00Z global model runs have come into slightly better
agreement with the next system, with the GFS and Canadian now
leaning towards the Euro's more consistent solution of an upper
closed low forming over the Southern Plains and eventually making
it's way across the Lower Mississippi River Valley and impacting
our region late Wednesday into early Friday. Unfortunately, this
more dynamic solution supports an increased risk for severe
weather somewhere along northwestern to northcentral Gulf Coast
region. Although temporal consensus among the GFS and Euro is good
considering we're this far out, the possible wavering in timing
solutions leading up to this event makes it difficult to project
where the best threat of severe weather will develop at this
point. However, the current solutions would keep the best severe
threat to the west of our region due to the weakening of the
upper system as it progresses eastward towards the ArkLaMiss and
beyond. There are also several other detractors to the severe
threat in our region such as unimpressive shear values. There is
still more confidence in this system providing widespread heavy
rainfall that could lead to expounded flooding concerns than the
severe threat at this point. The focus of subsequent forecasts
will remain on this time period. Models are also in agreement of
upper ridging building over the the eastern half of the US in the
wake of this system, providing a return to quieter weather by next
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       79  50  80  54 /   0   0   1   2
Meridian      80  49  81  52 /   0   0   0   2
Vicksburg     77  52  79  56 /   0   0   1   2
Hattiesburg   79  47  82  52 /   0   0   1   2
Natchez       78  51  80  56 /   0   0   1   2
Greenville    78  55  78  58 /   0   0   1   3
Greenwood     77  53  80  57 /   0   0   1   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JPM3/EC
Hazardous weather outlook, Apr 21, 4:08 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
408 AM CDT Sun Apr 21 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
220915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
408 AM CDT Sun Apr 21 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

21

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.